|Sign of Resistance?
Sep 5, 2002
I'm currently on Videx EC, Zerit, and Stocrin (EFV). My recent test (07/2002) shows VL156 and Cd4 165. I startd these meds last year (05/2001) and it is my first regimen, never missed even one dose and take meds correctly. My VL was undetectable (>50) before. Is this the sign of resistance? Or just blip? Also, my Cd4 is showing downtrend (278 in 05/2001); (244 in 09/2001); and most recent 165. My physician wants a follow-up in next three months. Why it is like that? I'm worried. Please advise. Thank you very much. - Thailand -
Response from Dr. Little
Unfortunately, I cannot be certain whether this is a blip or the beginning of something worse. It is very clear however, that many people do have low level relapses of their viral loads (generally to less than 200 copies) which never progress to any more significant virologic failure and are not associated with drug resistance. If you have never missed a dose, I would be inclined to suspect that this is a blip. Regarding your CD4, I would suggest that you look at the CD4 percentage - has this declined as well or is it just the CD4 number which is lower. Often, the percentage of CD4 cells is a better indicator of day to day fluctuations in the immune system, since it will not change to the degree that the CD4 cell count will in response to other immune stimulations (i.e. another viral illness). If your CD4 percent is stable, I would not worry, despite the decline in your CD4 cell number. If your CD4 percentage is also going down, then you might want to discuss closer follow-up with your provider over the next several months to see which direction your viral load is moving. Good luck.
Should i start HAART
Just Started HAART
- Swollen Lymph Glands After Licking Penis Worried I Have HIV
- Tingling In Fingers After Drinking Water Worried I Have HIV
- Does Vicodin Cause Vaginal Bleeding?
- How Soon Do Hpv Test Results Come Back?
- Will Douching Get Rid Of This Brown Vaginal Discharge Causes?
- Accuracy Of An Hiv Test At 8 Weeks
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.